Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 9, NWS Boston/Norton, MA

May 11, 2020Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 11, 2020, 7:24 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2020, 7:24 PM EDT (23:24 UTC)
Expired
May 11, 2020, 7:49 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA

What was reported inside it

TimeReportWhereRemark
May 11, 7:34 PM EDTHAIL 1East Longmeadow, MAAMATEUR RADIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WUUS51 KBOX 112324
SVRBOX
CTC003-013-015-MAC013-015-027-120015-
/O.NEW.KBOX.SV.W.0009.200511T2324Z-200512T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
724 PM EDT Mon May 11 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  North central Windham County in northern Connecticut...
  Northern Tolland County in northern Connecticut...
  Northeastern Hartford County in northern Connecticut...
  Southwestern Worcester County in central Massachusetts...
  Southeastern Hampshire County in western Massachusetts...
  Southeastern Hampden County in western Massachusetts...

* Until 815 PM EDT.

* At 722 PM EDT, a severe thunderstorm was located over East
  Longmeadow, or near Springfield, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Worcester, Springfield, Chicopee, Enfield, Holyoke, Agawam, West
  Springfield, Ludlow, Holden, Webster, Southbridge, Auburn,
  Longmeadow, East Longmeadow, Belchertown, Wilbraham, Oxford,
  Millbury, Charlton and Palmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4195 7257 4217 7264 4239 7182 4204 7174
TIME...MOT...LOC 2322Z 256DEG 34KT 4209 7249 

HAIL...1.00IN
WIND...60MPH
 
$$

Chai
1 follow-up statement
805 
WWUS51 KBOX 112349
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
749 PM EDT Mon May 11 2020

CTC003-013-015-MAC013-015-027-112359-
/O.CAN.KBOX.SV.W.0009.000000T0000Z-200512T0015Z/
Windham CT-Tolland CT-Hartford CT-Worcester MA-Hampshire MA-
Hampden MA-
749 PM EDT Mon May 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINDHAM...
NORTHERN TOLLAND...NORTHEASTERN HARTFORD...SOUTHWESTERN WORCESTER...
SOUTHEASTERN HAMPSHIRE AND SOUTHEASTERN HAMPDEN COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4195 7257 4217 7264 4239 7182 4204 7174
TIME...MOT...LOC 2342Z 256DEG 34KT 4215 7216 

$$

Chai

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:55 PM EDT, 29 minutes earlier.

Area forecast discussion, May 11, 6:55 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
655 PM EDT Mon May 11 2020

.SYNOPSIS...
A cold front moves east of the region tonight, bringing
showers/thunderstorms to an end. Dry and chillier weather moves
in later tonight. Dry weather is on tap for Tuesday and
continues into Wednesday, but it will be a bit cool with near
record lows early Wednesday morning. Temperatures begin to warm
up Thursday and especially Friday as low pressure passes to our
north, but there will be some showers and thunderstorms. Another
low passes over the region Sunday or Monday with more showers.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

7 PM Update...

Numerous showers, some briefly heavy, and scattered tstms moved
through during the late afternoon. Radar shows these
showers/tstms diminishing. The cold pool is moving overhead, but
the loss of daytime heating is taking out one part of the
destabilizing formula... that is, heat below and chill above.
Therefore, expect the showers to diminish early tonight with
clearing skies overnight.

No significant change to the forecast.

Previous discussion...

Despite limited surface heating and marginal boundary layer
moisture, scattered showers and thunderstorms will continue into the
first half of the evening. This a result of a strong shortwave/cold
pool aloft with 500T approaching -30C. This combined with mid level
lapse rates around 7.5C/KM, which is quite impressive for our region
will generate between 400-800 J/KG of Cape into early evening.

In a nutshell, the ingredients favor many reports of sub-severe
small hail even with just showers given the cold temps aloft. These
cold pool aloft cases often overperform and a few severe
thunderstorms containing large hail, perhaps even a bit bigger than
quarters are possible with the strongest storms. Wind is a secondary
concern, but isolated 45+ mph wind gusts are possible especially if
a few small line segments develop. The main area of concern is near
and northwest of the Boston to Providence corridor.

We should see the activity begin to wind down around 7-8 PM this
evening with the loss of diurnal heating. However, given cold pool
aloft and steep mid level lapse rates, a few showers and even a t-
storm hang around until late evening especially across portions of
MA.

Otherwise, dry but a rather chilly airmass invades the region later
tonight behind the surface cold front. Low temps by daybreak will be
down into the middle 30s to the lower 40s in most locations. NW wind
gust of 20 to 30 mph are also expected especially toward daybreak.
We did opt to drop the Freeze Watch for western MA as enough wind
should keep the majority of this region above freezing.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Tuesday...

Low pressure will be lifting into the Canadian Maritimes. This will
generate a dry/northwest flow of air into southern New England.
Given the mid May sun angle, winds will likely over achieve a bit
with a well mixed atmosphere. Northwest wind gusts of 25 to 35 mph
are expected. Despite 850T near -3C to -4C, high temps will still
reach the middle to upper 50s across most of the region. It will be
a bit cooler in the highest terrain with parts of the Worcester
Hills/Berks only reaching near 50. These readings are about 5 to 10
degrees below normal for this time of year and the gusty winds will
make it feel a bit cooler.

Expect plenty of sunshine, but we will see some diurnal CU develop
by afternoon as a moisture starved shortwave approaches from the
northwest.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Big Picture...

Through midweek the GFS 5-wave chart shows 500-mb heights continue
the trough-Northeast/ridge-Northwest pattern currently in place.
This pattern flattens Thursday, then reverses by the weekend with
trough-West and ridge-East. One shortwave moves through the
eastern trough Tuesday night. A second shortwave moves through
the transitional zonal flow and across New England Thursday
night-Friday. Signs of a third shortwave ejecting from the
Southwest to New England for either Sunday or Monday, but also
significant differences among the models in handling this
system, so confidence is low.

Based on the 5-wave patterns noted above and the shorter-scale
conventional 500-mb heights, expect a warming trend through the
week, then possibly minor cooling Sunday-Monday.

Daily Concerns...

Tuesday night...

Shortwave forms a closed low and cold pool as it moves across Nrn
New England. GFS and ECMWF show a -36C core at 500-mb moving across
VT/NH with -28C to -30C over Southern New England. Cross-sections
show a brief but deep layer of moisture that moves across with the
shortwave during the night with clearing toward morning. Synoptic
lift is minimal, but could be local lift due to buoyancy. Blended
guidance is trending toward clear skies. The forecast will show 50-
75 pct sky cover 03Z and 06z, then clearing late.

Wednesday-Thursday...

High pressure builds over the region during this time. Some leftover
cyclonic flow aloft and cold pool moisture may create some diurnal
clouds Wednesday morning. Increasing high-level moisture may bring
increasing cirrus Thursday afternoon. But overall a dry period.
Mixing reaches 800-mb Wednesday and 850-mb Thursday, supporting
highs in the 50s Wednesday and 60s Thursday. Min temps upstream in
the Northern Plains this morning were in the mid teens to mid 20s.
Translating those temps to the lower elevations here would mean lows
in the 30s and low 40s, which will be used for Wednesday night.

Thursday night through Saturday...

Upper ridge remains in control, but a shortwave races across Canada
and over the top of the ridge. The shortwave looks to track farther
north than its predessors. This drives a surface low across Canada
with warm air drawn north later Thursday night/Friday morning.
Mixing continues to reach near 850-mb, with temps at that level
climbing to 10-12C...supporting highs in the 70s. Actually 12C would
support a surface high temp around 80F!

A cold front then swings through the region late Friday/Friday
night. Expect two periods of showers during this time, one with the
arrival of warm air and the second with the cold front. Convective
parameters are marginal for Friday, but favorable for thunder.

High pressure brings dry weather for Saturday. Light wind may allow
a chilling sea breeze along the MA coast. Mixing to 850-mb would tap
8-10C temps, supporting max temps in the 70s.

Sunday-Monday...

Another shortwave approaches at this time, but noticeable
differences among the models on timing. Will mention a chance of
showers each day, although the timing may eventually narrow to a
smaller part of this period. Forecast confidence is low due to this
timing uncertainty.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High confidence. Any lingering showers will wind down
early tonight. Visibility, where it is less than 5 miles in
showers, will improve to P6SM.  Southwest winds will turn from
the west-northwest and gust to between 20 and 25 knots at times.

Tuesday...High confidence. VFR with just some diurnal CU. It
will be breezy though with NW wind gusts of 25 to 30 knots.

KBOS Terminal...Moderate to high confidence in TAF.

KBDL Terminal...Moderate to high confidence in TAF.

Outlook /Tuesday Night through Saturday/...

Tuesday Night through Wednesday Night: VFR. Breezy.

Thursday: VFR.

Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
SHRA likely.

Friday: Mainly VFR, with local MVFR possible. Breezy. SHRA
likely, scattered TSRA.

Friday Night: VFR. Breezy. Chance SHRA.

Saturday: VFR.

&&

.MARINE...

Tonight and Tuesday...High confidence. A cold front crosses the
region early tonight. Behind the cold front winds turn out of
the west-northwest with wind gusts of 20 to 30 knots. These
winds will continue through Tue. SCA headlines are posted for
all our waters.

Outlook /Tuesday Night through Saturday/...

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday: Winds less than 25 kt. Seas 3 ft or less. Chance of
rain showers.

Thursday Night: Winds less than 25 kt. Seas 4 ft or less. Rain
showers likely.

Friday: Winds less than 25 kt. Seas 5 to 8 ft southern exposed
waters. Rain showers likely.

Friday Night: Winds less than 25 kt. Seas 5 to 8 ft southern exposed
waters. Chance of rain showers.

Saturday: Winds less than 25 kt. Local rough seas.

&&

.CLIMATE...
Wed May 13 lowest daily min temperature

BOS 38 in 1882 ... current forecast 38.
PVD 36 in 1962 ... current forecast 36.
BDL 32 in 2010 ... current forecast 34.
ORH 31 in 1928 ... current forecast 32.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Tuesday for ANZ231>235-237-
     250-251-254>256.
     Small Craft Advisory from midnight tonight to 8 PM EDT Tuesday
     for ANZ230-236.

&&

SYNOPSIS...WTB/Frank
NEAR TERM...WTB/Frank
SHORT TERM...Frank
LONG TERM...WTB
AVIATION...WTB/Frank
MARINE...WTB/Frank
CLIMATE...
Hazardous weather outlook, May 11, 4:25 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
425 PM EDT Mon May 11 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-122030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
425 PM EDT Mon May 11 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-122030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
425 PM EDT Mon May 11 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 11, 3:34 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
334 PM EDT Mon May 11 2020

CTZ002-003-MAZ003-009>011-112000-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
334 PM EDT Mon May 11 2020

...LINE OF STRONG THUNDERSTORMS...

At 332 PM EDT, Doppler radar was tracking a band of showers and
strong thunderstorms along a line extending from Westfield to near
Southington. Movement was northeast at 30 mph.

Penny size hail and winds in excess of 30 mph will accompany the
thunderstorms.

Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Manchester,
Chicopee, East Hartford, Enfield, Southington, Westfield, Holyoke,
Amherst, Glastonbury, Newington, Vernon, Windsor, Agawam, West
Springfield, Wethersfield and South Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4214 7285 4244 7240 4159 7238 4160 7241
      4159 7242 4158 7246 4165 7251 4163 7271
      4160 7272 4159 7275 4158 7276 4157 7280
      4155 7282 4157 7284
TIME...MOT...LOC 1932Z 236DEG 25KT 4212 7277 4152 7276

NMB
Special weather statement, May 11, 4:55 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
455 PM EDT Mon May 11 2020

MAZ005>007-013>019-RIZ001-002-112200-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Central Middlesex County MA-Eastern Norfolk MA-
Western Plymouth MA-Western Essex MA-Southeast Middlesex MA-
Northwest Providence RI-Southeast Providence RI-
455 PM EDT Mon May 11 2020

...LINE OF STRONG THUNDERSTORMS...

At 454 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lexington to North Providence. Movement was
northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Boston, Providence, Cambridge, Brockton, Quincy, Lynn, Newton,
Cranston, Somerville, Pawtucket, Waltham, Malden, Brookline, Medford,
Weymouth, Revere, Peabody, East Providence, Arlington and Everett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4276 7080 4270 7083 4264 7076 4269 7063
      4259 7065 4261 7066 4254 7090 4253 7087
      4243 7091 4246 7094 4241 7099 4237 7097
      4237 7105 4230 7105 4225 7088 4229 7088
      4219 7078 4174 7155 4243 7127
TIME...MOT...LOC 2054Z 229DEG 35KT 4242 7121 4187 7144

Chai
Special weather statement, May 11, 5:09 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
509 PM EDT Mon May 11 2020

CTZ003-004-RIZ001-002-112200-
Tolland CT-Windham CT-Northwest Providence RI-
Southeast Providence RI-
509 PM EDT Mon May 11 2020

...STRONG THUNDERSTORM DEVELOPING...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hampton, or 8 miles northeast of Windham, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence,
Woonsocket, Coventry, Cumberland, North Providence, West Warwick,
Johnston, North Attleborough, Mansfield, Windham, Plainfield,
Attleboro, Smithfield, Lincoln, Central Falls and Killingly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4166 7209 4183 7218 4197 7179 4201 7179
      4202 7138 4190 7138 4190 7134 4182 7134
      4177 7132 4175 7136 4179 7137 4176 7139
      4176 7144 4173 7146 4172 7179
TIME...MOT...LOC 2108Z 249DEG 33KT 4178 7204

Chai
Special weather statement, May 11, 5:43 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
543 PM EDT Mon May 11 2020

CTZ002-003-112230-
Hartford CT-Tolland CT-
543 PM EDT Mon May 11 2020

...STRONG THUNDERSTORM...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor, moving east at 20 mph.

Penny size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, Mansfield, South Windsor, Bloomfield, Suffield, Ellington,
Tolland, Windsor Locks, Coventry, Stafford, Somers, East Windsor,
Willington and East Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4180 7277 4198 7274 4199 7224 4173 7227
TIME...MOT...LOC 2142Z 275DEG 16KT 4189 7265

Chai
Special weather statement, May 11, 6:01 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
601 PM EDT Mon May 11 2020

CTZ002-MAZ002-003-008>011-112245-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
601 PM EDT Mon May 11 2020

...LINE OF STRONG THUNDERSTORMS...

At 559 PM EDT, Doppler radar was tracking a line of showers and
thunderstorms along a line extending from near Bennington to
Cheshire to near Lee to near Sheffield. Movement was east at 25 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor,
Northampton, Agawam, West Springfield, South Windsor, Greenfield,
Deerfield, Simsbury, Bloomfield, South Hadley, Easthampton,
Longmeadow, Suffield, Windsor Locks and Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
      4238 7307 4239 7301 4263 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4273 7255
      4185 7260 4187 7295 4197 7289 4197 7303
      4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 2159Z 280DEG 21KT 4282 7321 4254 7315 4232 7318 4208
7340

Chai
Special weather statement, May 11, 6:26 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
626 PM EDT Mon May 11 2020

MAZ005>007-013>019-112315-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Central Middlesex County MA-Eastern Norfolk MA-
Western Plymouth MA-Western Essex MA-Southeast Middlesex MA-
626 PM EDT Mon May 11 2020

...LINE OF STRONG THUNDERSTORMS...

At 624 PM EDT, Doppler radar was tracking a line of showers and
strong thunderstorms along a line extending from near Carlisle to
near Newton to Canton to near Taunton. Movement was east at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms.

Locations impacted include...
Boston, Cambridge, Brockton, Quincy, Lynn, Newton, Somerville,
Waltham, Malden, Brookline, Plymouth, Medford, Taunton, Weymouth,
Revere, Peabody, Arlington, Everett, Salem and Billerica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4273 7088 4257 7075 4254 7090 4254 7087
      4230 7105 4225 7088 4234 7088 4226 7087
      4220 7072 4221 7071 4220 7071 4199 7063
      4201 7071 4199 7070 4189 7053 4185 7117
      4214 7122 4255 7152
TIME...MOT...LOC 2224Z 257DEG 26KT 4251 7139 4235 7124 4216 7114 4194
7110

Chai

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:39 PM EDTSpecial Weather StatementBOX51 min
May 11, 3:05 PM EDTSpecial Weather StatementBOX40 min
May 11, 3:26 PM EDTSpecial Weather StatementBOX49 min
May 11, 3:34 PM EDTSpecial Weather StatementBOX26 min
May 11, 5:09 PM EDTSpecial Weather StatementBOX51 min
May 11, 5:43 PM EDTSpecial Weather StatementBOX47 min
May 11, 3:15 AM EDTSmall Craft AdvisoryBOX56 hr
May 11, 1:45 PM EDTSpecial Weather StatementBOXWorcester30 min
May 11, 4:55 PM EDTSpecial Weather StatementBOXEssex, Norfolk65 min
May 11, 6:01 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire44 min
May 11, 6:26 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Plymouth49 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2020Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.